Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 46, NWS Nashville, TN

March 27, 2021Sumner County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 27, 2021, 12:42 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 12:42 PM CDT (17:42 UTC)
Expired
Mar 28, 2021, 11:54 AM CDT
In force
23 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Hunters Point (HNTT1).

Action stage
48 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03425400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

831 
WGUS84 KOHX 271742
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1242 PM CDT Sat Mar 27 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Hunters Point affecting Trousdale, Sumner and 
  Wilson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC165-169-189-280545-
/O.NEW.KOHX.FL.Y.0046.210327T1742Z-210328T1809Z/
/HNTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1242 PM CDT Sat Mar 27 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Hunters Point.
* From this afternoon to Sunday afternoon.
* At 12:30 PM CDT Saturday the stage was 47.5 feet and rising.
* Action stage is 48.0 feet.
* Flood stage is 52.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 48.0 feet, Areas along the river begin to be inundated 
  from Beasleys Bend in Wilson County downstream to Old Hickory Dam. 
  This includes agricultural land adjacent to the river, recreation 
  areas, boat launch areas, and marinas in Hendersonville, Old 
  Hickory, Mount Juliet, Lauguardo, Lebanon, Gallatin, and Castalian 
  Springs.


&&

LAT...LON 3622 8658 3631 8667 3640 8634 3636 8607
      3629 8613 3629 8634

$$

Whitehead
2 follow-up statements
627 
WGUS84 KOHX 280453
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1153 PM CDT Sat Mar 27 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Cumberland River At Hunters Point affecting Trousdale, Sumner and 
  Wilson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC165-169-189-282300-
/O.EXT.KOHX.FL.Y.0046.000000T0000Z-210330T0005Z/
/HNTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1153 PM CDT Sat Mar 27 2021

...The Flood Advisory is now in effect until Monday evening...

The Flood Advisory continues for
  the Cumberland River At Hunters Point.
* Until Monday evening.
* At 11:30 PM CDT Saturday the stage was 48.5 feet and rising.
* Action stage is 48.0 feet.
* Flood stage is 52.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 48.0 feet, Areas along the river begin to be inundated 
  from Beasleys Bend in Wilson County downstream to Old Hickory Dam. 
  This includes agricultural land adjacent to the river, recreation 
  areas, boat launch areas, and marinas in Hendersonville, Old 
  Hickory, Mount Juliet, Lauguardo, Lebanon, Gallatin, and Castalian 
  Springs.
* Impact...At 50.0 feet, Agricultural land, recreation areas, boat 
  launches, and marinas along and near the river continue to be 
  inundated including the Drakes Creek and Rockland areas in 
  Hendersonville, portions of Old Hickory, Cedar Creek in Mount 
  Juliet, areas near Laguardo, Station Camp Creek in Gallatin, 
  Bledsoe Creek State Park in Castalian Springs, and Hunters Point 
  in Lebanon.


&&

LAT...LON 3622 8658 3631 8667 3640 8634 3636 8607
      3629 8613 3629 8634

$$

LaRosa
611 
WGUS84 KOHX 281654
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1154 AM CDT Sun Mar 28 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Cumberland River At Hunters Point affecting Trousdale, Sumner and 
  Wilson Counties.

TNC165-169-189-281800-
/O.CAN.KOHX.FL.Y.0046.000000T0000Z-210328T1654Z/
/HNTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1154 AM CDT Sun Mar 28 2021

...The Flood Advisory for the Cumberland River At Hunters Point has 
been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Cumberland River At Hunters Point.
* At 11:30 AM CDT Sunday the stage was 54.2 feet and rising.
* Flood stage is 52.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:30 AM CDT Sunday was 54.2 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3622 8658 3631 8667 3640 8634 3636 8607
      3629 8613 3629 8634

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 27, 12:10 PM CDT, 32 minutes earlier.

Area forecast discussion, Mar 27, 12:10 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1210 PM CDT Sat Mar 27 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Pretty significant severe storm and flood threat continues across
the mid-state today and tonight. Warm front currently located
across our southern counties very slowly lifting northward, and
fairly widespread showers/storms continue along/near it. Rainfall
rates have trended less last hour but that trend likely not to
continue in the afternoon. Some CAMs really going very high on
amounts of rain through this event, and many places already above
an inch now. HRRR also showing supercells across our south in the
afternoon, when low-level jet gets a bit stronger, so SVR/flood
potential will pick up again. So all-in-all, busy day and night
ahead.

&&

.AVIATION...
18Z TAF DISCUSSION.

Fluctuations in cigs and vis throughout the TAF period as
SHRA/TSRA moves through much of the area. Tried to time the
heaviest bands down, but amendments will likely be necessary.
Wouldn't be surprised to see a few periods of cigs to VFR, but
MVFR or lower is expected through much of today and early
tomorrow. Southerly winds will begin to become more northerly by
28/12Z. Showers will begin to clear the area between 12Z to the
west and 18Z the east with cigs increasing thereafter.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........Adcock
Hazardous weather outlook, Mar 27, 12:29 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1229 PM CDT Sat Mar 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1229 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms will be possible across all of Middle
Tennessee this afternoon into tonight. Damaging winds, large hail,
and isolated tornadoes will all be possible. Additional rounds of
heavy rainfall expected through tonight and overnight. Additional
rainfall amounts of 1 to 4 inches, with locally higher amounts of 5
to 6 inches, expected on already saturated ground conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

River impacts from rainfall today and early Sunday morning will be
possible. Some local rivers are expected to reach up to moderate
flood stage by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Local storm report, Mar 27, 8:12 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 AM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             3 NW SPRING HILL        35.77N 86.96W
03/27/2021  M1.00 INCH       MAURY              TN   TRAINED SPOTTER

0804 AM     HAIL             SPRING HILL             35.74N 86.92W
03/27/2021  M1.00 INCH       MAURY              TN   TRAINED SPOTTER

&&
Local storm report, Mar 27, 8:17 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 AM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             THOMPSON'S STATION      35.81N  86.91W
03/27/2021  M1.00 INCH       WILLIAMSON         TN   PUBLIC

&&

EVENT NUMBER OHX2100329

DH
Special weather statement, Mar 27, 8:39 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 AM CDT Sat Mar 27 2021

TNZ031>034-066-271430-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Jackson TN-
839 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...NORTH CENTRAL
CUMBERLAND...SOUTHEASTERN JACKSON...CENTRAL PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 930 AM CDT...

At 839 AM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or near Cookeville, moving east at 55 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Cookeville, Livingston, Jamestown, Algood, Monterey, Allardt,
Grimsley, Clarkrange, Crawford, Rickman and Cummins Falls State Park.

This includes Interstate 40 between mile markers 283 and 303.

LAT...LON 3613 8558 3636 8555 3643 8483 3629 8481
      3630 8482 3628 8488 3624 8488 3621 8491
      3618 8490 3615 8491 3613 8487 3609 8483
      3610 8482 3608 8480 3609 8488
TIME...MOT...LOC 1339Z 266DEG 46KT 3621 8560

Whitehead
Special weather statement, Mar 27, 11:08 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
1108 AM CDT Sat Mar 27 2021

TNZ059>062-075-271700-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
1108 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN BEDFORD COUNTIES UNTIL NOON CDT...

At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving east at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Columbia, Shelbyville, Lewisburg, Spring Hill, Chapel
Hill, Eagleville, Culleoka, I-65 East Of Columbia, Rover, Deason,
Rockvale, Farmington and Unionville.

This includes the following highways...
 Interstate 65 between mile markers 34 and 53.
 Interstate 24 between mile markers 76 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3546 8703 3568 8711 3589 8643 3549 8641
TIME...MOT...LOC 1608Z 252DEG 38KT 3557 8694

Whitehead
Local storm report, Mar 27, 11:25 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     FLOOD            2 ESE SPRING HILL       35.73N  86.89W
03/27/2021                   MAURY              TN   EMERGENCY MNGR

            SOME ROADS CLOSED IN MAURY COUNTY DUE TO HIGH WATER
            INCLUDING PORT ROYAL ROAD TO TOM LUNN IN SPRING HILL AND
            RICE RD AT DERRYBERRY LN.

&&

EVENT NUMBER OHX2100330

CMA
Special weather statement, Mar 27, 11:51 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
1151 AM CDT Sat Mar 27 2021

TNZ059>062-075-271730-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
1151 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND
NORTHERN BEDFORD COUNTIES UNTIL 1230 PM CDT...

At 1151 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Spring Hill, or 11 miles north of Lewisburg,
moving east at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Columbia, Chapel Hill, Eagleville, Bell Buckle,
Christiana, I-65 East Of Columbia, Fosterville, Rover, Deason,
Rockvale, Unionville and Farmington.

This includes the following highways...
 Interstate 65 between mile markers 34 and 49.
 Interstate 24 between mile markers 76 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3544 8695 3566 8696 3588 8644 3560 8633
TIME...MOT...LOC 1651Z 249DEG 37KT 3561 8684

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:18 PM CDTRiver Flood AdvisoryOHXPerry26 hr
Mar 27, 4:23 AM CDTSpecial Weather StatementOHXHickman, Lewis, Perry37 min
Mar 27, 4:56 AM CDTSpecial Weather StatementOHXDickson, Hickman, Houston, Humphreys49 min
Mar 27, 4:59 AM CDTSpecial Weather StatementOHXLewis46 min
Mar 27, 5:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry37 min
Mar 27, 5:29 AM CDTSpecial Weather StatementOHXCheatham, Davidson31 min
Mar 27, 5:48 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson27 min
Mar 27, 5:52 AM CDTSpecial Weather StatementOHXDeKalb38 min
Mar 27, 6:13 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson32 min
Mar 27, 6:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Williamson29 min
Mar 27, 6:18 AM CDTSpecial Weather StatementOHXMacon, Robertson, Sumner, Trousdale27 min
Mar 27, 6:22 AM CDTSpecial Weather StatementOHXJackson38 min
Mar 27, 6:23 AM CDTSpecial Weather StatementOHXCumberland, White52 min
Mar 27, 6:38 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson52 min
Mar 27, 6:42 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more48 min
Mar 27, 6:53 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White52 min
Mar 27, 7:19 AM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson41 min
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson39 min
Mar 27, 7:36 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Humphreys, Perry, Williamson3 hr
Mar 27, 7:42 AM CDTSpecial Weather StatementOHXSmith, Williamson, Wilson48 min
Mar 27, 7:57 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith33 min
Mar 27, 8:02 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson43 min
Mar 27, 8:10 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Mar 27, 8:26 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett34 min
Mar 27, 8:29 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 9 more3 hr
Mar 27, 8:39 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam51 min
Mar 27, 8:41 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam34 min
Mar 27, 8:59 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett16 min
Mar 27, 10:33 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury42 min
Mar 27, 11:08 AM CDTSpecial Weather StatementOHXBedford, Maury52 min
Mar 27, 11:19 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 5 more3 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHickman10 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHumphreys4 days
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXMaury15 hr
Mar 27, 11:51 AM CDTSpecial Weather StatementOHXBedford39 min
Mar 27, 12:14 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson3 hr
Mar 27, 12:41 PM CDTRiver Flood AdvisoryOHXHickman12 hr
Mar 27, 12:53 PM CDTSpecial Weather StatementOHXBedford, Marshall52 min
Mar 27, 1:15 PM CDTFlash Flood WarningOHXBedford, Giles, Marshall, Maury, Rutherford3 hr
Mar 27, 1:32 PM CDTSpecial Weather StatementOHXCoffee43 min
Mar 27, 2:04 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXCheatham52 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXDavidson, Williamson47 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXWilliamson48 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXStewart31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXMontgomery31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXDavidson12 hr
Mar 27, 4:14 PM CDTSpecial Weather StatementOHXCumberland46 min
Mar 27, 4:45 PM CDTRiver Flood AdvisoryOHXBedford11 hr
Mar 27, 4:54 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:17 PM CDTTornado WarningOHXHickman, Perry28 min
Mar 27, 5:33 PM CDTTornado WarningOHXHickman, Lewis, Perry27 min
Mar 27, 5:39 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry3 hr
Mar 27, 5:39 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:52 PM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett38 min
Mar 27, 6:00 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury45 min
Mar 27, 6:04 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress11 min
Mar 27, 6:09 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 27, 6:18 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson42 min
Mar 27, 6:28 PM CDTSpecial Weather StatementOHXFentress17 min
Mar 27, 6:38 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson22 min
Mar 27, 6:44 PM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Mar 27, 6:59 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson46 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.